MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM
Model Number 115V
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility reported that the criticool exhibited a "halt 1" alarm and subsequently exhibited a "halt 4" alarm after the device was restarted.Following receipt of the user facility's report, belmont's technical support engineer investigated the criticool and discovered a fine black powder around the pump, suggesting that the pump diaphragm loosened from the motor and caused the unit to exhibit the reported alarms.A root cause of the loosened pump diaphragm could not be established.The pump was replaced and the unit subsequently passed all test specifications.The criticool is equipped with self-testing routines that continuously monitor system operation and displays a fault message in the event of a system fault.The unit exhibits a "halt 1" alarm when the system detects a flow problem in operation mode and exhibits a "halt 4" alarm when a flow problem is detected during self-test.In the event of a halt 1 or halt 4 alarm, the system disables by turning off the pump and displays an alarm message with instructions for corrective measure.It was reported that another criticool was used to proceed with the case; no patient injury was reported.A review of past complaints indicates that no trend has been identified for this type of issue.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
Belmont's clinical specialist received a report from the user facility and reported the following: (b)(6) rn, called the hotline at 330am regarding a criticool that was showing a halt alarm.After 60 hrs of using the device on the patient the device displayed a "halt 1 please restart" alarm.The user turned the device off and waited a few seconds before turning it back on.The device then began displaying a "halt 4" alarm.".

Brand Name
CRITICOOL
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11457952
Report Number1219702-2021-00038
Device Sequence Number11716840
Product Code DWJ
UDI-Device Identifier07290107581110
UDI-Public07290107581110
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number115V
Device Catalogue Number100-00003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1